# SDR CA020806004

- Difficulty date: August 3, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Cessna 208
- Aircraft time: 3,984 hours
- Engine: Pwa PT6A114
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2910 · Hydraulic System, Main
- Part: Tube
- Part number: 8A12000007
- Condition: Deformed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

(CAN) OPERATOR PURCHASED A/C FROM COMMERCIAL OPERATOR & INHERITED PERSISTENT & ELUSIVE HYD LEAK.  AFTER TROUBLESHOOTING, SOURCE ISOLATED TO TWO B-NUTS NOT TIGHT.  FITTINGS WERE NOT ACCESSIBLE.   5 CYCLES LATER NR 13 HYDRAULIC LINE FAILED ON GEAR RETRACTION EMPTYING HYDRAULIC SYS.  A/C RETURNED FOR LANDING ON INFIELD GRASS WITH GEAR PARTIALLY RETRACTED. NO DAMAGE TO GEAR OR FLOATS WERE ENCOUNTERED.  FAILED LINE SHOWED SIGNS OF SLEEVE COUPLING WORKING AGAINST FLAIR. IT APPEARS THAT WHEN B-NUT WAS CORRECTLY TORQUED IT WEAKENED FLAIR ENOUGH TO ALLOW THE AN819-5D COUPLING SLEEVE AND AN818-5D NUT TO SLIDE OVER THE END OF THE TUBE.
